T3 only

Hi everyone

Have been on T3 only for a week having had various combi doses of T3 / T4 with varying degrees of success.

Am now on 40 mcg T3 and having bad 'run out' symptoms. I've been taking them: 20 mcg at 7.30 pm, 15 mcg at about 2 pm, and 5 mcg at bedtime. Yesterday felt so 'run out' took the last 20 mcg as one dose at 1 pm and was fine until about 6 pm then wham!! It isn't just tiredness it's headache and body pain that recurrs.

This morning, felt lousy even after first dose of the day, so took the remaining 20 mcg 2 hours later. Just beginning to pick up.

I know that Shaws and others take their whole daily dose as one dose in the morning so I'm trying that. Just mithering that I'll be crashed by early afternoon.

Interested to know if anyone else on T3 only takes as one dose. I think I may need the backup of some T4 to fill the gaps. Felt better than this on 30 mcg T3 and 50 mcg T3.

Thanks for reading x

6 Replies

  • It's such a minefield isn't it? What works for one person doesn't necessarily seem to work for another and common sense seems to fly out the window where thyroid is concerned. It's almost like our thyroid systems have a mind of their own and every single one is different to the next person's.

    Theoretically, one dose should be fine and you shouldn't feel as if you are crashing later in the day if you are on a large enough dose. However, this doesn't seem to be the case for everyone. I appear to be one of those people. I take my largest dose first thing but I take two other doses otherwise I crash. I cannot take the whole 100mcg in one go without having a major crash later in the day.

    If you felt better on a t4/t3 combo, it might be that this is what works best for you. It may be a case of tweaking the ratio or even the timings to get the best results. If only it were as simple as looking at our t4 and t3 results to work out what we need and when.

    It may also be that your adrenals are not coping as well as they should. It might be helpful to get an adrenal test done to see if there are any issues there. It may be an idea to look into how to support your adrenals. Avoiding sugar, caffeine and alcohol are important as is resting when you need to. If you have only mild adrenal issues, this may be all it takes for them to recover. Taking vitamin C and using good quality sea salt may also serve to support your adrenals. If you do a search online for adrenal fatigue, you will find more information and helpful tips.

    I hope you find the answer to getting your health back fully.

    Carolyn x

  • Thank you Carolyn. You're right. It is a minefield. I'll give my 40 once a day dose a few days and then consider going back to Combi. Apparently 50 % of people who go on to T3 only have to go back to Combi because of run out. I feel like a junkie. Lol xx

  • Hi Miggy. I think T3 only is quite a rough medication. I was on 20 t3 and 75 T4 but still a bit hypo. Endo upped to 30T3 but no T4!! I tried that for a week but knew I would start to feel rough so I have added half a grain of NDT which is 19T4 and 4.5T3. I take it all at once at 6am. I still think I need a little T4 even though I don't convert so well. I don't have the sudden drop off like you but I def feel unusual later in the day. I will wait until I have been on this dude for 6 weeks, have a blood test and then add another half a grain. It is a slow process isn't it! I hope you feel better soon! Xx

  • Hi Queridalady

    On my journey through various doses and combinations, 75 T4 and 20 T3 didn't do it for me. I got to 30 T3 and 50 T4 and was pretty much on track. New Endo not happy about my unreadable TSH. He reduced Levo to 25 and increased T3 to 30. That wasn't good. Not enough T3 so he increased T4 to 50 mcg and reduced T3 to 20 mcg. Oh dear. Worse. Now been on T4 40 mcg only for a week. Too much 'run out'. Tomorrow going back to 30 T3 and 50 mcg Levo. I now know I need the back up of slower release Levo.

    What are your hypo symptoms? I have awful headaches, heavy arms and legs, fatigue. Thought at first this was caused by Levo but I now know not. I've had no Levo for a week and feel awful 😒😒

  • I don't think your taking enough do you take your temperature

  • Give it time it takes months to trial medication

You may also like...